Posted 13 September 2016 - 05:19 PM
It sounds like this situation is something you have to endure until you gain a little strength. In your current situation, the drugs seem like the worst thing, and the most important thing to work on. I don't know what drugs they are making you take, or how long they have been doing it, but gradually, the effect of the drugs might grow weaker and you might become stronger and more confident. Then perhaps you can describe the effects of the drugs to your doctors, and inquire about a lower dose, or different drugs with side-effects that are less disabling.
Boyfriends are nice to have, but they must be allowed to leave if your drugged condition keeps you from doing your part in the relationship. It is possible that friendships with people of both sexes would be more valuable to you and others while you are on drugs that make it hard for you to know how you feel about a boyfriend. Plain old friendships can be lighter and easier to enjoy, and also very rewarding and very important to recovery.
It sounds like your work with the animals is made difficult by the drugs. Can your boss accommodate your disability in any way? If you are having trouble lifting heavy objects or staying on your feet (walking or standing), there might be a way to reduce the need for those, and still let you work. It's too bad that you have to work when you are affected by drugs that make it very hard to work.
2009: Cancer hospital said I had adjustment disorder because I thought they were doing it wrong. Their headshrinker prescribed Effexor, and my life set on a new course. I didn't know what was ahead, like a passenger on Disneyland's Matterhorn, smiling and waving as it climbs...clink, clink, clink.
2010: Post surgical accidental Effexor discontinuation by nurses, masked by intravenous Dilaudid. (The car is balanced at the top of the track.) I get home, pop a Vicodin, and ...
Whooosh...down, down, down, down, down...goes the trajectory of my life, up goes my mood and tendency to think everything is a good idea.
2012: After the bipolar jig was up, now a walking bag of unrelated symptoms, I went crazy on Daytrana (the Ritalin skin patch by Noven), because ADHD was a perfect fit for a bag of unrelated symptoms. I was prescribed Effexor for the nervousness of it, and things got neurological. An EEG showed enough activity to warrant an epilepsy diagnosis rather than non-epileptic ("psychogenic") seizures.
2013-2014: Quit everything and got worse. I probably went through DAWS: dopamine agonist withdrawal syndrome. I drank to not feel, but I felt a lot: dread, fear, regret, grief: an utter sense of total loss of everything worth breathing about, for almost two years.
I was not suicidal but I wanted to be dead, at least dead to the experience of my own brain and body.
2015: I began to recover after adding virgin coconut oil and organic grass-fed fed butter to a cup of instant coffee in the morning.
I did it hoping for mental acuity and better memory. After ten days of that, I was much better, mood-wise. Approximately neutral.
And, I experienced drowsiness. I could sleep. Not exactly happy, I did 30 days on Wellbutrin, because it had done me no harm in the past.
I don't have the DAWS mood or state of mind. It never feel like doing anything if it means standing up.
In fact, I don't especially like moving. I'm a brain with a beanbag body.